Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 101, NWS Newport/Morehead City, NC

October 30, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Oct 30, 2016, 2:01 PM EDT. It took effect at Oct 31, 2016, 3:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2016, 2:01 PM EDT (18:01 UTC)
In effect from
Oct 31, 2016, 3:00 AM EDT
Expired
Oct 31, 2016, 9:41 PM EDT
In force
19 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

210 
WHUS72 KMHX 301801
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SUN OCT 30 2016

...GUSTY WINDS AND INCREASED SEAS EXPECTED MONDAY...

.NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT
MONDAY INTO MONDAY EVENING. WINDS OF 15 TO 25 KNOTS WITH SEAS UP
TO 6 FEET WILL POSSIBLE ON THE COASTAL WATERS.

AMZ150-152-154-156-158-310945-
/O.NEW.KMHX.SC.Y.0101.161031T1200Z-161101T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
201 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM
EDT MONDAY.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
014 
WHUS72 KMHX 302222
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 PM EDT SUN OCT 30 2016

...GUSTY WINDS AND INCREASED SEAS EXPECTED LATE TONIGHT AND MONDAY...

.NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT
LATE TONIGHT INTO MONDAY EVENING. WINDS OF 15 TO 25 KNOTS WITH
SEAS UP TO 7 FEET ARE EXPECTED ON THE COASTAL WATERS.

AMZ130-131-311030-
/O.EXB.KMHX.SC.Y.0101.161031T0700Z-161031T2100Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
622 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EDT
MONDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-311030-
/O.EXB.KMHX.SC.Y.0101.161031T0800Z-161031T2100Z/
PAMLICO SOUND-
622 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EDT
MONDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-311030-
/O.EXT.KMHX.SC.Y.0101.161031T0700Z-161101T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
622 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 8 PM EDT
MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-311030-
/O.EXT.KMHX.SC.Y.0101.161031T0800Z-161101T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
622 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 11 PM EDT
MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-311030-
/O.EXT.KMHX.SC.Y.0101.161031T1000Z-161101T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
622 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 11 PM EDT
MONDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
974 
WHUS72 KMHX 310650
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 AM EDT MON OCT 31 2016

...GUSTY WINDS AND INCREASED SEAS EXPECTED TODAY...

.NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT THIS
MORNING. WINDS OF 15 TO 25 KNOTS WITH SEAS 5 TO 7 FEET ARE
EXPECTED ON THE COASTAL WATERS.

AMZ150-312030-
/O.CON.KMHX.SC.Y.0101.161031T0700Z-161101T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
250 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-312030-
/O.CON.KMHX.SC.Y.0101.161031T0800Z-161101T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
250 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-312030-
/O.CON.KMHX.SC.Y.0101.161031T1000Z-161101T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
250 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-312030-
/O.CON.KMHX.SC.Y.0101.161031T0700Z-161031T2100Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
250 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 15 TO 25 KT.

* WAVES...2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-312030-
/O.CON.KMHX.SC.Y.0101.161031T0800Z-161031T2100Z/
PAMLICO SOUND-
250 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 15 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
419 
WHUS72 KMHX 311943
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT MON OCT 31 2016

...GUSTY WINDS AND ROUGH SEAS CONTINUE INTO THIS EVENING...

.NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO
THIS EVENING WITH SEAS AS HIGH AS 6 TO 7 FEET ON THE COASTAL
WATERS.

AMZ130-131-010000-
/O.EXT.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
343 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KT.

* WAVES...2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-010000-
/O.EXT.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/
PAMLICO SOUND-
343 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHEAST AROUND 15 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-010000-
/O.CON.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
343 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH AROUND 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-010300-
/O.CON.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
343 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-010300-
/O.CON.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
343 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

11
550 
WHUS72 KMHX 312302
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT MON OCT 31 2016

...GUSTY WINDS AND ROUGH SEAS CONTINUE OVER THE NORTHERN WATERS THIS
EVENING...

.NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE INTO
THIS EVENING WITH SEAS OF 4 TO 6 FEET FROM OREGON INLET NORTH
THROUGH LATE THIS EVENING. 

AMZ130-131-135-010015-
/O.CAN.KMHX.SC.Y.0101.000000T0000Z-161101T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
702 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED TO 15 KNOTS THIS EVENING. 

$$

AMZ152-154-156-158-010015-
/O.CAN.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
702 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS AND SEAS TO 4 TO 5 FEET
THIS EVENING. 

$$

AMZ150-010300-
/O.EXT.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
702 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
007 
WHUS72 KMHX 010141
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
941 PM EDT MON OCT 31 2016

...ALL THE SMALL CRAFT ADVISORIES FOR THE NORTH CAROLINA WATERS
HAVE BEEN DISCONTINUED...

.SEAS OVER THE NORTHERN WATERS HAVE SUBSIDED TO 5 FEET ALLOWING
THE ADVISORY TO BE CANCELLED EARLY. SEAS ARE FORECAST TO CONTINUE
TO SLOWLY SUBSIDE TO 2 TO 4 FEET ON TUESDAY. 

AMZ150-010245-
/O.CAN.KMHX.SC.Y.0101.000000T0000Z-161101T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
941 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

SEAS OVER THE NORTHERN WATERS HAVE SUBSIDED TO 5 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 1:57 PM EDT, 4 minutes earlier.

Area forecast discussion, Oct 30, 1:57 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
157 PM EDT Sun Oct 30 2016

.SYNOPSIS...
High pressure slides south of the region today with a cold front
crossing tonight into early Monday. High pressure will rebuild
over the area through the middle of the week. A cold front will
approach from the northwest late Thursday and cross the area
Thursday night into Friday morning. High pressure will return for
next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1245 PM Sunday, forecast on track as temperatures currently
rising into the mid/upper 70s. Southwest winds coupled with
strong high pressure will lead to a warm dry day with some record
high temperatures possible, especially southern and coastal
sections and the Outer Banks. Could see increasing high clouds
late as a mid level trough and sfc cold front approach from the
NW. See the Climate section below for current record values at key
climate sites across eastern NC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 315 AM Sunday...A back door cold front will approach from
the north Sunday Night...perhaps getting into the northern CWA by
Monday Morning. We will have breezy southwest to westerly winds
ahead of the front. That with increasing high clouds will keep
temperatures mild overnight. Lows will be in the upper 50s inland
to the lower to mid 60s along the immediate coast. There will be
very limited moisture with the front so not carrying any chance of
precipitation overnight.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 320 AM Sunday...Dry regime expected to persist through the
period with broad surface and upper ridge prevailing. Only
interruptions will be a quick short wave trough and associated dry
cold front early Monday, and another cold front Thursday night
into Friday morning. Temps are expected to remain mostly above
normal through the period.

Monday through Tuesday...Shearing short wave trough in W-NW flow
aloft will push a dry cold front through the area late Sunday
night into early Monday. Modest CAA will produce a cooling trend
for Monday, and dropped temps about one degrees with this forecast
though still not as cool as MAV guidance as the GFS appears the
be the fasted with the backdoor front progression and lowest
thickness values. Most guidance delays lower thicknesses until
evening/overnight hours suggesting max temps in the mid/upper 60s
for northern sections to mid 70s for southern portions of Eastern
NC. Cooler Monday temps will rebound Tuesday back into the mid
70s inland to low 70s along the coast/OBX as heights rebuild
behind the shortwave trough.

Wednesday through Saturday...Broad surface ridge becomes centered
over the area on Wednesday, then shifts offshore on Thursday. The
upper ridge remains over the Southeastern U.S. on Wednesday then
becomes shunted southwest into the northern Gulf of Mexico on
Thursday in response to a strong shortwave trough moving through
the Ohio River Valley. Another cold front will approach the
region late Thursday evening and cross Eastern NC late Thursday
night into Friday morning. 00/30th guidance not as dry with
frontal passage, though precip amounts will likely remain 0.10-0.25
inches or less since the front is fairly quick moving through
Eastern NC. Maintained slight chance POPs Thursday night into
Friday, with better long range agreement in guidance improving
overall confidence by late in the extended. Warm temp trend
continues for Wednesday and Thursday with inland highs near 80
again. Weak frontal passage early Friday will lead to temps
falling a few degrees below normal Saturday and Sunday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term /through 18z Monday/...
As of 145 PM Sunday...High confidence of VFR conditions will
prevail through the TAF period. Sfc high pressure and ridging
aloft will provide mostly clear skies through tonight under light
southwest winds. An increase of clouds will occur late tonight
ahead of the cold front and cross all TAF sites by early morning.
Clouds and westerly winds overnight will limit fog potential.
After frontal passage...expect sct clouds under northeast winds
around 10kts.

Long Term /Monday through Thursday/...
As of 320 am Sunday...VFR/dry weather forecast through the
period. A dry cold front will pass through late Sunday night into
Monday morning, but little moisture associated with it so no
reductions in aviation conditions expected. High pressure again
builds over the region Tuesday through Thursday. Cannot completely
rule out brief/patchy fog development during the predawn hours
Wednesday and Thursday.

&&

.MARINE...
Short Term /Through Sunday/...
As of 1245 PM Sunday, winds have dropped a couple of knots on the
central/northern waters and Sounds but may still a gust or two to
around 20 knots, especially near Diamond Buoy. Seas continue at
2-4 feet. This afternoon, winds will be west to southwest at 10
to 15 KT with a few higher gusts and seas of 2 to 4 feet. By
tonight winds will be a become more westerly at 10 to 15 KT with
gusts to around 20 KT as the front nears the area. Seas will
continue at 2 to 4 feet. There will be a decent surge behind the
front so could see deteriorating conditions rapidly across the
northern waters towards Monday morning as the front begins to pass
through the area. A Small Craft Advisory will likely be issued for
portions of our waters later today.

Long Term /Monday through Thursday/...
As of 320 AM Saturday...A dry cold front will push through the
waters from the north late Sunday night with post-frontal surge of
N-NE winds 10-20 KT on Monday. NE winds will gradually diminish
Monday night into Tuesday. Wave guidance in general agreement,
building to 4-7 feet Monday during peak post-frontal surge of
winds. Seas are expected to subside to 2-3 feet Tuesday into
Thursday as winds diminish and high pressure builds over the
waters.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR 10/30 (DAY)

LOCATION	  TEMP/YEAR
New Bern 	   84/1950  (KEWN ASOS)
Cape Hatteras  79/1971  (KHSE ASOS)
Greenville     87/1923  (COOP - NOT KPGV AWOS)
Morehead City  83/1971  (COOP - NOT KMRH ASOS)
Kinston        88/1935  (COOP - NOT KISO AWOS)
Jacksonville   87/1996  (KNCA AWOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...RSB
NEAR TERM...CTC
SHORT TERM...RSB
LONG TERM...DAG
AVIATION...DAG/BM
MARINE...RSB/CTC/DAG
CLIMATE...MHX
Hazardous weather outlook, Oct 30, 4:49 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
449 AM EDT SUN OCT 30 2016

NCZ029-044>047-079>081-090>094-310900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
449 AM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-310900-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
449 AM EDT SUN OCT 30 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:04 PM EDTBeach Hazards StatementMHX28 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.